1 doctor weighed in:

I have been using the Depo-Provera shot for the last 7 months and I haven't had a period sinced a month after I started it. Is this normal or safe?

1 doctor weighed in
Dr. Scott Beard
Obstetrics & Gynecology - Urogynecology

In brief: Normal

They should have explained this to you when you started the depo.
It can cause osteoporosis if used more than 2 years, depression in those prone to it, and it may take 5-12 months for normal cycles to resume when you stop so pregnancy can be delayed when you go off of it.

In brief: Normal

They should have explained this to you when you started the depo.
It can cause osteoporosis if used more than 2 years, depression in those prone to it, and it may take 5-12 months for normal cycles to resume when you stop so pregnancy can be delayed when you go off of it.
Dr. Scott Beard
Dr. Scott Beard
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors